Nov 21, 2008
I have started HAART (Truvada / Sustiva) about two weeks ago. No serious side effects except the occasional dizziness, but only yesterday I noticed the lymph nodes on my neck have swollen. I also have a mild headache that doesn't seem to go away with ibuprofen or paracetamol, it almost feels like "brainfreeze".
Could I be having IRS? Or is any of this a side effect of the meds?
My pre-treatment labs were 600000 VL and 99 CD4.
| Response from Dr. Henry
The brain freeze is often due to the efavirenz and often will diminish over the next 2-4 weeks. With a low CD4 count numerous AIDS related CNS conditions need to be considered particularly if fever or other symptoms develop (call your doc in that case!). Swollen lymph nodes can be seen often after starting ART as the immune system rebounds in function. If the swollen nodes become very large, hard, red and /or fever develops then some form of immune reconstitution is a concern warranting futher work up. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.